Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 27, NWS Lubbock, TX

November 5, 201114 counties in Texas

NWS Lubbock, TX issued this wind advisory at Nov 5, 2011, 4:54 AM CDT for 14 counties in Texas. It took effect at Nov 5, 2011, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2011, 4:54 AM CDT (09:54 UTC)
In effect from
Nov 5, 2011, 12:00 PM CDT
Expired
Nov 5, 2011, 7:00 PM CDT
In force
7 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3322 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS74 KLUB 050954
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
454 AM CDT SAT NOV 5 2011

TXZ021>024-027>030-033>035-039>041-052300-
/O.NEW.KLUB.WI.Y.0027.111105T1700Z-111105T2300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
454 AM CDT SAT NOV 5 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING. 


* TIMING: THE HIGHEST WIND SPEEDS ARE EXPECTED EARLY THIS
  AFTERNOON AND WILL SLOWLY DIMINISH INTO LATE AFTERNOON.

* WINDS: SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE
  EXPECTED GENERALLY WEST OF THE CAPROCK ESCARPMENT.

* IMPACTS: DRIVING MAY BECOME DIFFICULT ON NORTHWEST/SOUTHEAST
  ORIENTED ROADS SUCH AS US 84 BETWEEN LUBBOCK AND CLOVIS.
  GRASSLAND FIRE DANGER WILL ALSO INCREASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
201 
WWUS74 KLUB 051741 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1241 PM CDT SAT NOV 5 2011

TXZ021>024-027>030-033>035-039>041-060000-
/O.EXT.KLUB.WI.Y.0027.000000T0000Z-111106T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
1241 PM CDT SAT NOV 5 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH THE MIDDLE AND
  LATE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING THIS EVENING.

* WINDS: SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS
  OF 50 MPH WILL OCCUR ACROSS MUCH OF THE CAPROCK.

* IMPACTS: DRIVING MAY BECOME DIFFICULT...PARTICULARLY ON
  NORTHWEST TO SOUTHEAST ORIENTED ROADS. THE GRASSLAND FIRE DANGER
  WILL ALSO BE ELEVATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
234 
WWUS74 KLUB 051825 CCA
NPWLUB

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
121 PM CDT SAT NOV 5 2011

TXZ021>024-027>030-033>035-039>041-060000-
/O.COR.KLUB.WI.Y.0027.000000T0000Z-111106T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK...
SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL
121 PM CDT SAT NOV 5 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING: THE STRONGEST WINDS WILL OCCUR THROUGH THE MIDDLE AND
  LATE AFTERNOON HOURS BEFORE SLOWLY DIMINISHING THIS EVENING.

* WINDS: SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS IN EXCESS
  OF 50 MPH WILL OCCUR ACROSS MUCH OF THE CAPROCK.

* IMPACTS: DRIVING MAY BECOME DIFFICULT...PARTICULARLY ON
  NORTHWEST TO SOUTHEAST ORIENTED ROADS. IN ADDITION...THE STRONG
  WINDS WILL CREATE AREAS OF BLOWING DUST THAT WILL REDUCE
  VISIBILITIES...ESPECIALLY NEAR OPEN FIELD AND CONSTRUCTION SITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 4:27 AM CDT, 27 minutes earlier.

Area forecast discussion, Nov 5, 4:27 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
427 AM CDT SAT NOV 5 2011

...WINDY DAY ACROSS WEST TEXAS TODAY ALONG WITH A LOW POTENTIAL
FOR LARGE GRASS FIRES...

.SHORT TERM...
EVOLUTION OF STRONG STORM SYSTEM CURRENTLY LOCATED FROM IDAHO TO
YUMA WILL QUICKLY TRANSITION TO A NEGATIVELY TILTED ORIENTATION AS
IT EJECTS INTO THE SOUTHERN PLAINS THIS AFTERNOON. TONIGHT...ANOTHER
LOBE OF ENERGY DROPS INTO SOCAL FROM THE WESTERN COAST OF BRITISH
COLUMBIA.

GUIDANCE SUGGESTS A MARKED TROPOSPHERIC FOLD OVER THE ROCKIES
AROUND MID DAY WITH GOOD AGREEMENT ON POSITION AND STRENGTH OF H5
WIND MAX JUST TO OUR NORTHWEST AT 18Z.  FCST THERMAL PROFILES APPEAR
MORE TYPICAL OF A WIND EVENT DAY UP AT FRIONA THAN WE SAW 24 HOURS
AGO WHICH COMES INTO ALIGNMENT FOR WHAT WE WOULD EXPECT GIVEN THE
OVERALL SYSTEM MORPHOLOGY AND ORIENTATION.  COMPARISON OF FCST
SOUNDINGS SHOWS CONSISTENCY IN THE MIXING HEIGHT INVOF 700 MB WHERE
HEIGHT GRADIENT ARE RUNNING 90-100M/200NM AND SURFACE GRADIENTS OF
4-5MB/100NM.  THIS WOULD GENERALLY SUPPORT HWW CRITERIA BUT LIMITING
FACTOR WILL BE INCREASING HIGH CLOUDINESS WHICH WOULD BE EXPECTED TO
REDUCE MAX SPEEDS PERHAPS 5 KTS OR SO.  PACIFIC FRONT WILL QUICKLY
SWEEP THROUGH THE AREA THIS AFTERNOON AND LIKELY SERVE TO REDUCE
MIXING TO SOME EXTEND.  THEREFORE...WOULD EXPECT STRONGEST WINDS
AROUND MID-DAY TO EARLY AFTERNOON THEN SLOWLY TAPERING.  WILL HOIST
A WIND ADVISORY FOR AREAS GENERALLY WEST OF A QUITAQUE TO TAHOKA
LINE.

IT SHOULD BE MENTIONED THAT SOME MID LEVEL MOISTURE IS DUE IN TO THE
NORTHWEST AROUND MID DAY AND WE MAY SEE SOME HIGH BASED AND SHALLOW
VIRGA CONVECTION THAT MAY LEAD TO CONVECTIVELY INDUCED DOWNBURSTS.
THIS WOULD SERVE TO LOCALLY ENHANCE WIND SPEEDS AND COULD PROVIDE
FOR SEVERE WIND GUSTS. CONFIDENCE IN LOCATION AND OCCURRENCE OF
THESE SHOWERS IS NOT OVERLY HIGH AND THUS WILL REFRAIN FROM ANY
FURTHER WIND PRODUCTS ATTM.

WINDS SHOULD DIMINISH RAPIDLY AROUND SUNSET AND BECOME FAIRLY LIGHT
AND WESTERLY OVERNIGHT.

&&

.LONG TERM...
RAIN PROSPECTS MONDAY REMAIN THE FOCUS OF THIS PERIOD.

BY 00Z MONDAY A SHORTWAVE TROUGH IS PROGGED TO BE PROGRESSIVELY
TRANSLATING EASTWARD OVER THE DESERT SOUTHWEST. WAA PROCESSES...
POSSIBLY ENHANCED BY THE ENTRANCE REGION OF AN UA JET...IS PROGGED
TO PROVIDE SUFFICIENT LIFT/MOISTURE FOR SHOWER/THUNDERSTORM
DEVELOPMENT AS EARLY AS 06-12Z MONDAY...MAINLY OVER THE SOUTHERN
ROLLING PLAINS. A PACIFIC FRONT IS EXPECTED TO TRANSLATE EASTWARD
OVER WEST TEXAS DURING THE DAY AS THE PARENT UA TROUGH EMERGES
OVER THE SOUTHERN ROCKIES. THIS SHOULD WORK TO SPREAD DRY AIR
EASTWARD OVER THE LLANO ESTACADO AND REDUCE RAIN CHANCES THERE BY
AFTERNOON...BUT RENEWED CONVECTIVE DEVELOPMENT WILL REMAIN
POSSIBLE OVER THE EASTERN ZONES THROUGH THE EVENING HOURS IN
PROXIMITY TO THE PAC FRONT/DRYLINE. PROGGED INSTABILITY/SHEAR
CURRENTLY APPEAR TO SUPPORT A RISK OF SEVERE THUNDERSTORMS THERE.

NWP SHOWS SOME MINOR DIFFERENCES IN THE EVOLUTION OF THE SYSTEM/S
EJECTION OVER WEST TEXAS EARLY TUESDAY...WITH THE NAM NOW MORE
AGGRESSIVE IN DEPICTING QPF ASSOCIATED THE PASSING COLD FRONT.
WILL MAINTAIN THE PREVIOUS FORECAST OF A GRADUAL WEST-TO-EAST
DRYING TREND LATE MONDAY NIGHT WITH PRECIPITATION ENDING BY 12Z
TUESDAY.

THEREAFTER...SOLUTIONS CONTINUE TO INDICATE BENIGN WEATHER THROUGH
THE REMAINDER OF THE WORK WEEK. THIS AS LINGERING CYCLONIC FLOW
SLOWLY EXITS EASTWARD IN FAVOR OF A MID/UPPER AIR RIDGE OVER THE
SOUTHERN ROCKIES/PLAINS. TRENDS IN MEDIUM RANGE SOLUTIONS SUGGEST
A RETURN TO SOUTHWESTERLY FLOW ALOFT...POSSIBLY IN ADVANCE OF
ANOTHER STORM SYSTEM...AT THE END OF THE PERIOD NEXT WEEKEND.

&&

.FIRE WEATHER...
AFTERNOON RH VALUES WILL DROP TO BETWEEN 20 PCT /EAST/ TO NEAR 30
PCT /WEST/ THIS AFTERNOON.  TWENTY FOOT WINDS ON THE LLANO ESTACADO
WILL INCREASE WITH 25 TO 35 MPH SUSTAINED SPEEDS LIKELY.  DESPITE
NOT MEETING RED FLAG CRITERIA...THESE WIND SPEEDS HAVE HISTORICALLY
SUPPORTED LARGE WIND-DRIVEN GRASS FIRES.  ELEVATED VIRGA SHOWERS
ACROSS THE NORTHWEST MAY DEVELOP AND LOCALLY ENHANCE WINDS.  WILL
THEREFORE ISSUE RANGELAND FIRE DANGER STATEMENT GENERALLY WEST OF A
LINE FROM QUITAQUE TO POST.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  32  62  37  65 /   0   0   0  10  20
TULIA         74  33  66  40  65 /   0   0   0  10  30
PLAINVIEW     75  35  67  42  68 /   0   0   0  10  30
LEVELLAND     73  36  67  44  68 /   0   0   0  20  20
LUBBOCK       76  38  68  46  71 /   0   0   0  20  30
DENVER CITY   71  38  67  46  70 /   0   0   0  10  20
BROWNFIELD    75  38  69  47  70 /   0   0   0  20  20
CHILDRESS     77  42  70  48  73 /   0   0   0  20  50
SPUR          80  41  73  50  72 /   0   0   0  20  40
ASPERMONT     79  40  75  54  75 /   0   0   0  20  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>035-039>041.

&&

26/20
Hazardous weather outlook, Nov 5, 4:35 AM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
435 AM CDT SAT NOV 5 2011

TXZ021>044-060945-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
435 AM CDT SAT NOV 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NON PRECIPITATION AND FIRE WEATHER

A POWERFUL UPPER LEVEL STORM SYSTEM WILL BRING WINDY CONDITIONS TO
WEST TEXAS THIS AFTERNOON WITH SUSTAINED SOUTHWESTERLY WINDS IN
THE 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...ESPECIALLY WEST OF THE
CAPROCK ESCARPMENT. AREAS OF BLOWING DUST MAY RESTRICT VISIBILITY.
THESE WINDS COMBINED WITH RELATIVE HUMIDITY VALUES IN THE 20 TO 30
PERCENT RANGE WILL RESULT IN ELEVATED FIRE WEATHER WITH A LOW RISK
OF LARGE GRASS FIRES. FURTHERMORE...THERE IS A POTENTIAL FOR HIGH
BASED VIRGA SHOWERS ACROSS THE EXTREME SOUTHWESTERN TEXAS PANHANDLE
AND THE NORTHERN SOUTH PLAINS WHICH COULD LOCALLY ENHANCE WIND GUSTS.
A WIND ADVISORY AND RANGELAND FIRE DANGER STATEMENT IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS OVER PORTIONS OF THE
OUTLOOK AREA MONDAY. A RISK OF SEVERE THUNDERSTORMS MAY EXIST...
ESPECIALLY OVER THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING
PLAINS.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.